MAUDE Adverse Event Report: AMR GTK17, ALEXIS CES W 12X100 KII BAL BLNT; GCJ

AMR GTK17, ALEXIS CES W 12X100 KII BAL BLNT; GCJ
Model Number GTK17
Medical Device Problem Code Cut In Material (2454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow up report will be sent once the results have been analyzed.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Robot hysterectomy bso - "after placing the bag through the 1.5mm incision and placing the uterus in the bag, dr.(b)(6) pulled the bag up to skin level to roll it down and morcellate the uterus.When she put the blade guard in (the new one that locks into place), she was still having trouble with the blade guard slipping out of the incision.The patient's dr.(b)(6) specializes in are obese patients (300-400 lbs) with fibroid-filled uteri.This patient was over (b)(6) and had many fibroids on her uterus.When dr.(b)(6) brought the uterus to the incision surface to morcellate, the blade guard was not able to accommodate the patient's thick abdominal wall, even when the placed an alexis retractor in the incision to compress the abdominal wall.While trying to break up the fibroids, she ended up cutting through the bag a few times where the blade guard protected." patient status: "stable.".
 
Additional Manufacturer Narrative
The event product was not returned to applied medical for evaluation.This is consistent with the initial intake of the complaint which detailed that the product would not be returned.From the description of the incident, engineering was able to determine a possible root cause.During the manufacturing process, the alexis contained extraction system is thoroughly inspected for damage.A review of the manufacturing records indicates this lot passed all manufacturing and quality inspections.The root cause is most likely due to the instructions for use (ifu) not being followed.The ifu specifies an umbilical incision site which was not utilized in this incident.Furthermore, the guard component was not in place throughout manual morcellation.Applied medical continuously seeks to improve the form, function and ease of use of its products and will continue to monitor its vigilance system for trends and take appropriate actions as necessary.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.

Brand Name
GTK17, ALEXIS CES W 12X100 KII BAL BLNT
Common Device Name
GCJ
Manufacturer (Section D)
AMR
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5704860
Report Number2027111-2016-00428
Device Sequence Number16155608
Product Code GCJ
UDI-Device Identifier20607915134826
UDI-Public(01)20607915134826(17)190203(30)01(10)1267420
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K142427
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/03/2019
Device Model NumberGTK17
Device Catalogue Number700314020
Device Lot Number1267420
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2016
Supplement Report FDA Received Date11/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight181